Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 78, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 26, 2012, 8:33 PM CDT for Mountrail County, North Dakota. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2012, 8:33 PM CDT (01:33 UTC)
- Expired
- Jun 26, 2012, 9:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Mountrail County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 9:05 PM CDT | HAIL 1 | 7 E New Town, ND | HAIL CONTINUED FALLING AT 907 PM CDT. THIS IS AT THE INTERSECTION OF HIGHWAY 23 AND HIGHWAY 8...THE SCENIC 23 CLUB. WIND SPEEDS ESTIMATED 40 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2852 J/kg
- Mixed-layer CIN
- -364 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
392
WUUS53 KBIS 270133
SVRBIS
NDC061-270215-
/O.NEW.KBIS.SV.W.0078.120627T0133Z-120627T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
833 PM CDT TUE JUN 26 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA
* UNTIL 915 PM CDT
* AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR VAN HOOK PARK...OR 57 MILES EAST OF
WILLISTON...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
VAN HOOK PARK...PARSHALL BAY RECREATION AREA...PARSHALL...BELDEN
AND PLAZA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM.
&&
LAT...LON 4832 10194 4803 10192 4802 10191 4785 10189
4784 10238 4780 10239 4779 10244 4794 10261
4816 10241
TIME...MOT...LOC 0133Z 233DEG 35KT 4792 10241
WIND...HAIL <50MPH 1.00IN
$$
JP MARTIN1 follow-up statement
383
WWUS53 KBIS 270200
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
900 PM CDT TUE JUN 26 2012
NDC061-270215-
/O.CON.KBIS.SV.W.0078.000000T0000Z-120627T0215Z/
MOUNTRAIL ND-
900 PM CDT TUE JUN 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MOUNTRAIL COUNTY UNTIL 915 PM CDT...
AT 857 PM CDT...TWO SEVERE THUNDERSTORMS WERE IN SOUTHEAST MOUNTRAIL
COUNTY. THE FIRST SEVERE STORM WAS NEAR NEW TOWN...AND THE OTHER WAS
FROM JUST EAST OF PARSHALL TO NEAR PLAZA. MOVEMENT OF THE STORMS
WAS NORTHEAST 40 MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER
SIZE HAIL...WIND GUSTS TO 50 MPH...AND VERY HEAVY RAIN THAT COULD
CAUSE MINOR FLOODING OF LOW LYING AREAS.
IF YOU ARE IN SOUTHEAST MOUNTRAIL COUNTY...SEEK SHELTER INDOORS.
&&
LAT...LON 4832 10194 4803 10192 4802 10191 4785 10189
4784 10238 4780 10239 4779 10244 4794 10261
4816 10241
TIME...MOT...LOC 0157Z 233DEG 35KT 4806 10213
WIND...HAIL <50MPH 1.00IN
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 8:32 PM CDT, 1 minute earlier.
Area forecast discussion, Jun 26, 8:32 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 832 PM CDT TUE JUN 26 2012 .DISCUSSION...DID A QUICK UPDATE TO ALLOW THE HEAT ADVISORY TO EXPIRE AND EXPAND POPS A LITTLE BIT MORE TO THE WEST INTO THE NORTH CENTRAL PART OF THE STATE. THE LATEST RAP SHOWS STORMS CONTINUING INTO THE NORTH CENTRAL THIS EVENING. THE POTENTIAL FOR SEVERE STORMS REMAINS WITH PLENTY OF INSTABILITY STILL IN PLACE. THE RED FLAG WARNING STILL LOOKS WARRANTED IN THE SOUTHWEST WITH TEMPERATURES NEAR 100 DEGREES AND DRIER AIR IN THAT REGION. CONDITIONS SHOULD BEGIN TO IMPROVE IN THE NEXT COUPLE OF HOURS AS TEMPERATURES BEGIN TO DECLINE. && .AVIATION...VFR CONDITIONS SHOULD BE THE RULE IN MOST LOCATIONS...THOUGH WE WILL HAVE TO MONITOR THE POSSIBILITY OF STORMS TRYING TO REACH KMOT...AND PERHAPS KISN AGAIN. FOR NOW...HAVE LET THE TEMPO GROUP AT KISN END...BUT WILL CONTINUE TO MONITOR THE STORMS IN EASTERN MONTANA IN CASE THEY HOLD TOGETHER AND REACH THE TERMINAL LOCATION. SOUTHEAST WINDS WILL TURN WEST AND THEN NORTHWEST AS A COLD FRONT CROSSES THE REGION. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR NDZ031-032-040- 043. && CK
Hazardous weather outlook, Jun 26, 8:05 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 805 PM CDT TUE JUN 26 2012 NDZ031-032-040-043-280115- GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- 705 PM MDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT A RED FLAG WARNING IS IN EFFECT FOR FAR SOUTHWEST NORTH DAKOTA THIS EVENING. TEMPERATURES AROUND 100 DEGREES...RELATIVE HUMIDITY OF 15 TO 20 PERCENT...AND GUSTY WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS FAR WESTERN NORTH DAKOTA THIS EVENING. A FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A HIGH FIRE DANGER ACROSS SOUTHWESTERN NORTH DAKOTA WEDNESDAY. THERE IS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA FRIDAY NIGHT INTO SATURDAY AND AGAIN SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. NDZ001>003-009>011-017>021-033-034-041-042-044-045-280115- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-STARK-MORTON-HETTINGER-GRANT-ADAMS-SIOUX- 805 PM CDT TUE JUN 26 2012 /705 PM MDT TUE JUN 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF WESTERN NORTH DAKOTA THIS EVENING. A FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA FRIDAY NIGHT INTO SATURDAY AND AGAIN SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-280115- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH- KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 805 PM CDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA FRIDAY NIGHT INTO SATURDAY AND AGAIN SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 26, 4:35 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 435 PM CDT TUE JUN 26 2012 NDZ043-044-262230- ADAMS-BOWMAN- 335 PM MDT TUE JUN 26 2012 ...SPECIAL WEATHER STATEMENT... AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHEASTERN HARDING COUNTY OF SOUTH DAKOTA...MOVING NORTHEAST AT 40 MPH INTO SOUTHEAST BOWMAN COUNTY AND SOUTHERN ADAMS COUNTY. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THIS STORM. IN ADDITION...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. * THE THUNDERSTORM WILL BE NEAR... BUCYRUS AND HETTINGER BY 400 PM MDT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT
Special weather statement, Jun 26, 5:26 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 526 PM CDT TUE JUN 26 2012 NDZ044-262300- ADAMS- 426 PM MDT TUE JUN 26 2012 ...SPECIAL WEATHER STATEMENT... AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL PERKINS COUNTY...MOVING NORTHEAST AT 35 MPH INTO SOUTH CENTRAL ADAMS COUNTY. PEA TO PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... HETTINGER BY 430 PM MDT... HAYNES BY 440 PM MDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT
Special weather statement, Jun 26, 6:13 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 613 PM CDT TUE JUN 26 2012 NDZ017-031-032-270015- BILLINGS-GOLDEN VALLEY-MCKENZIE- 513 PM MDT TUE JUN 26 2012 ...SPECIAL WEATHER STATEMENT... AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EXTREME WEST CENTRAL MCKENZIE COUNTY TO EXTREME WEST CENTRAL GOLDEN VALLEY COUNTY...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... TROTTERS... EAST FAIRVIEW... SATHER DAM... CARTWRIGHT... CHARBONNEAU... ALEXANDER... RAWSON... ARNEGARD... THEODORE ROOSEVELT NATIONAL PARK NORTH... WATFORD CITY... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. HEINERT
Special weather statement, Jun 26, 6:31 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 631 PM CDT TUE JUN 26 2012 NDZ009-017-018-031-032-270000- BILLINGS-DUNN-GOLDEN VALLEY-MCKENZIE-WILLIAMS- 531 PM MDT TUE JUN 26 2012 ...SPECIAL WEATHER STATEMENT... AT 528 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES SOUTHWEST OF WILLISTON TO 65 MILES SOUTH OF WILLISTON...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS CAN BE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SATHER DAM... CHARBONNEAU... TRENTON... CHARBONNEAU... ALEXANDER... WILLISTON... RAWSON... THEODORE ROOSEVELT NATIONAL PARK NORTH... WATFORD CITY... GRASSY BUTTE... ARNEGARD... SPRING BROOK... EPPING... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. HEINERT
Local storm report, Jun 26, 7:10 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
710 PM CDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL ARNEGARD 47.81N 103.44W
06/26/2012 E0.75 INCH MCKENZIE ND TRAINED SPOTTER
&&
KINGLocal storm report, Jun 26, 8:01 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
801 PM CDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 14 S WATFORD CITY 47.60N 103.26W
06/26/2012 M1.75 INCH MCKENZIE ND TRAINED SPOTTER
HAIL LASTED FROM 740 PM CDT TO 750 PM CDT. ALSO HAD
VERY HEAVY RAIN AND WIND GUSTS TO 25 MPH. THIS WAS AT
THE NORTH UNIT OF THEODORE ROOSEVELT NATIONAL PARK.
CALLER REPORTED NO DAMAGE.
&&
JP MARTINThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:48 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie | 57 min |
| Jun 26, 9:13 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail, Ward | 31 min |
| Jun 26, 10:23 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 67 min |
| Jun 26, 10:32 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 58 min |
| Jun 26, 11:06 PM CDT | Severe Thunderstorm Warning | BIS | Burke, McKenzie, Mountrail, Williams | 54 min |
| Jun 26, 11:32 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 43 min |
| Jun 26, 11:49 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Burke, Mountrail, Renville, Ward | 56 min |
| Jun 27, 12:41 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Renville, Ward | 49 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.